Back to all discussions

Basilar Migraine

Welcome to the Basilar Migraine Forum

  1. Hi Tiffany!! Yes, I have basilar migarines. How often do you get them? I get about 10 a month give or take & I just started topamax. Have you ever tried it?

    1. I have had the symptoms of Basilar type Migraines for about 5 years. It took forever to rule out other disorders. At first they happened many times a week and came on without much warning (I also lose memory a few minutes before I pass out) so I was hitting my head a lot. They tried seraquil, and other psychiatric drugs. I had an adverse reaction on the psych drugs and ended up in the hospital twice for suicide attempts (due to the drugs) Obviously I stopped the Neuronton and other drugs that alter my perception of reality. Finally I started Verapamil a calcium blocker I think. My attacks went from many a week to about 5 per month. I can lay down most of the time now without hitting my head. I also vomit while unconscious so I have trained myself to lay facing down and to the side. I have mini headaches a lot but they are not the kind that make me cry like a little baby. I take hydrocodone for the mild pain and Delaudid for the major attacks. I would love to hear if anyone has had more success with other less addictive medications that are not psych meds. Also any coping with nausea and disorientation would be great. I currently am on promethazine for nausea but over time it causes permanent shakes. (I would love to avoid that) Also I take alka-seltzer which helps a lot.

      1. Sandy, topamax is in the same class as the ones that made me suicidal. Gabapentin (marketed as Neurontin)Lamotrigine (marketed as Lamictal) It does not happen with every patient but I seem to get the rare crap. Here is a link to the FDA that I should have read. http://www.fda.gov/Safety/MedWatch/SafetyInformation/SafetyAlertsforHumanMedicalProducts/ucm074939.htm I sincerely hope it works for you. Please pay close attention to your mood and thoughts. My warning signs were a zombie like motion without emotions except anger and frustration. I felt isolated and misunderstood. My relationships were greatly affected. So if you find this happening it could be the medication.

        1. I had a migraine recently that felt like someone was crushing my head with a ton of bricks. The pain intensified over a period of about 2 minutes. My arms became stiff, my arms and body started shaking, I was wobbly couldn't walk straight, and i had double vision. I also Had slight fever. I felt like I was going to Die. Was this a possible Basilar Migraine?i finally slept then awoke with my regular Classic Migraine.

          T-Lee

          or create an account to reply.